Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 45, NWS Miami, FL

May 6, 2009

NWS Miami, FL issued this red flag warning at May 6, 2009, 3:41 AM EDT. It took effect at May 6, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2009, 3:41 AM EDT (07:41 UTC)
In effect from
May 6, 2009, 1:00 PM EDT
Expired
May 6, 2009, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060741
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT WED MAY 6 2009

...RED FLAG WARNING FOR GLADES AND HENDRY COUNTIES THIS AFTERNOON AND EVENING
FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

FLZ063-066-062300-
/O.UPG.KMFL.FW.A.0034.090506T1700Z-090506T2300Z/
/O.NEW.KMFL.FW.W.0045.090506T1700Z-090506T2300Z/
GLADES-HENDRY-
341 AM EDT WED MAY 6 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER WATCH. 

AIR TEMPERATURES WILL ONCE AGAIN WARM UP INTO THE UPPER 80S TO
LOWER 90S WITH DEW POINTS FALLING INTO THE MID TO UPPER 50S ON
WEDNESDAY AFTERNOON. THESE CONDITIONS WILL RESULT IN 4 OR MORE
CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT WEDNESDAY
AFTERNOON ACROSS GLADES AND HENDRY COUNTIES...SIMILAR TO THE PAST
SEVERAL DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GS/RGH
1 follow-up statement
000 
WWUS82 KMFL 061908
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT WED MAY 6 2009

...RED FLAG WARNING CONTINUES FOR GLADES AND HENDRY COUNTIES
THROUGH 7 PM EDT TODAY FOR 4 OR MORE CONSECUTIVE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR GLADES AND HENDRY COUNTIES
FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR 4 OR MORE
CONSECUTIVE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

FLZ063-066-062300-
/O.NEW.KMFL.FW.A.0035.090507T1700Z-090507T2300Z/
/O.CON.KMFL.FW.W.0045.000000T0000Z-090506T2300Z/
GLADES-HENDRY-
308 PM EDT WED MAY 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

AIR TEMPERATURES CONTINUE TO WARM INTO THE UPPER 80S AND LOWER 90S
ACROSS THE WARING AREA THIS AFTERNOON...WHICH HAS RESULTED IN
DEEP MIXING AND THE TRANSPORT OF A DRIER AIRMASS TO THE SURFACE.
THESE CONDITIONS WILL RESULT IN 4 OR MORE CONSECUTIVE HOURS OF
RELATIVE HUMIDITY BELOW 35 PERCENT TODAY, AND WILL COMBINE WITH
VERY DRY FUELS TO CREATE DANGEROUS RED FLAG CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING. SIMILAR CONDITIONS ARE
ANTICIPATED ON THURSDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS
BEEN ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

70/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 1:22 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 6, 1:22 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
122 AM EDT WED MAY 6 2009

.AVIATION...
VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. ESE WINDS 5-10KTS
ALL TERMINALS REST OF TONIGHT WILL INCREASE TO 10-13KTS AFTER
SUNRISE AS IN PREVIOUS DAYS. SEA BREEZE WILL DEVELOP AT KAPF BY
17Z AT THE LATEST WITH WIND SHIFT TO THE SW. LIGHT WINDS EXPECTED
ONCE AGAIN AFTER SUNSET TONIGHT.

/STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 721 PM EDT TUE MAY 5 2009/

AVIATION...
THE WINDS WILL REMAIN SOUTHEAST LESS THAN 10 KNOTS TONIGHT ALONG
ALL OF THE TAF SITES IN SOUTH FLORIDA BEFORE INCREASING TO 10 TO
15 KNOTS DURING WEDNESDAY. THE ONLY EXCEPTION TO THIS IS THAT APF
TAF SITE WILL SEE A WEST COAST SEA BREEZE WEDNESDAY AROUND 17Z. SO
HAVE INDICATED THIS IN THE APF TAF SITE. THE VIS AND CEILINGS WILL
ALSO REMAIN IN THE VFR CONDITIONS WITH NO RAINFALL AT THE TAF SITES.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 640 PM EDT TUE MAY 5 2009/

MARINE...ANTICIPATE NO CHANGES.

PREVIOUS DISCUSSION...SURFACE TROUGH TODAY IS POSITIONED FROM THE
BERMUDA AREA TO CENTRAL FLORIDA AND IS RELATIVELY WEAK OVER FLORIDA.
SURFACE TROUGH AND MID LEVEL LOW NORTH OF THE DOMINICAN REPUBLIC
WILL MOVE NORTH AND DISSIPATE BY FRIDAY AND THE SURFACE RIDGE WILL
MOVE SOUTH TO S OF 28N TO SOUTH FLORIDA. THE HIGHEST CHANCE OF
PRECIP THROUGH THE PERIOD WILL BE SLIGHT AND ENHANCED BY THE WEST
COAST SEA BREEZE AND EXPECT SOME RAIN OVER PARTS OF THE NORTHWEST.
ENOUGH INSTABILITY CAN BE EXPECTED FOR A POSSIBILITY OF THUNDER EACH
AFTERNOON NORTHWEST STARTING THURSDAY. A SLIGHT CHANCE OF LOW TOPPED
SHOWERS CAN BE EXPECTED THURSDAY NIGHT ON THROUGH EARLY NEXT WEEK.
MID LEVEL HIGH PRESSURE WILL PREVENT THE FRONT COMING OFF THE
CAROLINA COAST AND THE SOUTHEAST FROM MAKING MUCH PROGRESS SOUTH AND
LOOKS LIKE IT MAY NOT EVEN GET INTO FLORIDA NOW.

MARINE...A LIGHT TO GENTLE MOSTLY SOUTHEAST WIND FLOW (AOB 10 KTS)
SHOULD CONTINUE INTO NEXT WEEKEND WITH SEAS MOSTLY AT 2 FEET OR
LESS THROUGH THE ENTIRE FORECAST PACKAGE.

FIRE WEATHER...INCREASED FIRE DANGER EXPECTED AGAIN OVER NORTHWEST
INTERIOR SECTIONS THIS AFTERNOON AS THE COMBINATION OF TEMPS IN
THE UPPER 80S TO THE LOWER 90S AND DEW POINTS IN THE UPPER 50S
WILL RESULT IN RH VALUES FALLING BELOW 35 % ACROSS GLADES...HENDRY
AND POSSIBLY OVER NORTHERN PORTIONS OF COLLIER COUNTIES FOR FOUR
OR MORE HOURS. THEREFORE, A RED FLAG WARNING CONTINUES FOR THOSE
COUNTIES. RH SHOULD REMAIN WELL ABOVE 35% OVER THE REST OF SOUTH
FLORIDA. A FIRE WEATHER WARNING HAS BEEN ISSUED FOR GLADES AND
HENDRY COUNTIES WEDNESDAY SINCE DEW POINTS WILL STILL BE IN THE
UPPER 50S DURING MAX HEATING. A PERSISTENT SE FLOW WILL RESULT IN
DEW POINTS GRADUALLY CLIMBING UP THROUGH THIS WEEK, WITH MIN RH
VALUES REMAINING ABOVE CRITICAL LEVELS STARTING AFTER MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  73  86  72 / -  -  -  10
FORT LAUDERDALE  85  74  85  75 / -  -  -  10
MIAMI            86  74  86  74 / -  -  -  10
NAPLES           87  69  87  70 / -  -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM EDT THIS AFTERNOON THROUGH THIS
     EVENING FOR FLZ063-FLZ066.

AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, May 5, 9:53 PM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
953 PM EDT TUE MAY 5 2009

FLZ063-066>075-168-172>174-061200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
953 PM EDT TUE MAY 5 2009

...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TONIGHT...
...ALLIGATOR ALLEY CLOSED MIDNIGHT UNTIL MID MORNING WEDNESDAY...
...PATCHY FOG OVER INTERIOR AREAS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: EAST SOUTHEAST WINDS OF 10 TO 15 MPH ACROSS THE
ATLANTIC WATERS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT
THE ATLANTIC COAST BEACHES TONIGHT.

VISIBILITY: PATCHY FOG SHOULD DEVELOP ACROSS PORTIONS OF INTERIOR
SOUTH FLORIDA LATE TONIGHT WITH SOME AREAS OVER INLAND COLLIER AND
HENDRY COUNTIES SEEING AREAS OF FOG AND SMOKE. THERE IS A
POSSIBILITY THAT VISIBILITIES COULD DROP TO A QUARTER OF A MILE OR
LESS IN SOME AREAS UNTIL JUST AFTER SUNRISE. MOTORISTS ARE URGED
TO EXERCISE CAUTION WHILE DRIVING ACROSS INTERIOR AREAS EARLY THIS
MORNING.

THE FLORIDA HIGHWAY PATROL WILL ALSO BE CLOSING I 75...ALLIGATOR
ALLEY ACROSS INLAND BROWARD AND INLAND COLLIER COUNTIES OVERNIGHT
FROM US 27 IN BROWARD COUNTY TO COLLIER BLVD IN COLLIER COUNTY.
THE ROAD WILL BE CLOSED AFTER MIDNIGHT TONIGHT DUE TO ANTICIPATED
DANGEROUS VISIBILITIES DEVELOPING OVERNIGHT...A RESULT OF FOG
MIXING WITH LINGERING SMOKE IN THE VICINITY OF STATE ROAD 29. THEY
ADVISE THAT THE ROADWAY WILL LIKELY REOPEN SOMETIME WEDNESDAY
MORNING AS VISIBILITIES IMPROVE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ONSHORE FLOW ALONG THE ATLANTIC COAST WILL CONTINUE THE RISK OF
RIP CURRENTS AT THE ATLANTIC BEACHES THROUGH LATER THIS WEEK.

ISOLATED THUNDERSTORMS ARE POSSIBLE TOWARDS THE END OF THIS WEEK
ACROSS THE LAKE OKEECHOBEE REGION. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:49 AM EDTSpecial Marine WarningMFL56 min
May 6, 9:46 AM EDTSpecial Marine WarningMFL59 min
May 6, 3:08 PM EDTFire Weather WatchMFL12 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.